Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 


On harmonic weak Maass forms of half integral weight

Authors: Bumkyu Cho and YoungJu Choie
Journal: Proc. Amer. Math. Soc. 141 (2013), 2641-2652
MSC (2010): Primary 11F11, 11F30; Secondary 11F37, 11F50
Published electronically: May 2, 2013
MathSciNet review: 3056554
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Since Zwegers found a connection between mock theta functions and harmonic weak Maass forms, this subject has been of vast research interest. In this paper, we obtain isomorphisms among the space $ H_{k + \frac {1}{2}}^{+}(\Gamma _0(4m))$ of (scalar valued) harmonic weak Maass forms of half integral weight whose Fourier coefficients are supported on suitable progressions, the space $ H_{k + \frac {1}{2x1}, \bar {\rho }_L}$ of vector valued ones, and the space x1 $ \mathbb{\widehat {J}}_{k+1,m}^{cusp}$ of certain harmonic Maass-Jacobi forms of integral weight:

$\displaystyle H_{k + \frac {1}{2}}^{+}(\Gamma _0(4m)) \simeq H_{k + \frac {1}{2}, \bar {\rho }_L} \simeq \mathbb{\widehat { J}}_{k+1,m}^{cusp}$

for $ k$ odd and $ m = 1$ or a prime. This is an extension of a result developed by Eichler and Zagier, which shows that

$\displaystyle M_{k + \frac {1}{2}}^{+}(\Gamma _0(4m)) \simeq M_{k + \frac {1}{2}, \bar {\rho }_L} \simeq J_{k+1,m}.$

Here $ M_{k + \frac {1}{2}}^{+}(\Gamma _0(4m)), M_{k + \frac {1}{2}, \bar {\rho }_L} $ and $ J_{k+1,m}$ are the Kohnen plus space of (scalar valued) modular forms of half integral weight, the space of vector valued ones, and the space of Jacobi forms of integral weight, respectively. To extend the result, another approach is necessary because the argument by Eichler and Zagier depends on the dimension formulas for the spaces of holomorphic modular forms, but the dimensions for the spaces of harmonic weak Maass forms are not finite. Our proof relies on some nontrivial properties of the Weil representation.

References [Enhancements On Off] (What's this?)

  • [1] Richard E. Borcherds, Reflection groups of Lorentzian lattices, Duke Math. J. 104 (2000), no. 2, 319-366. MR 1773561 (2001h:11086),
  • [2] Kathrin Bringmann and Olav K. Richter, Zagier-type dualities and lifting maps for harmonic Maass-Jacobi forms, Adv. Math. 225 (2010), no. 4, 2298-2315. MR 2680205 (2011h:11052),
  • [3] Jan H. Bruinier, Borcherds products on $ \mathrm {O}(2,l)$ and Chern classes of Heegner divisors, Lecture Notes in Mathematics, vol. 1780, Springer-Verlag, Berlin, 2002. MR 1903920 (2003h:11052)
  • [4] Jan Hendrik Bruinier and Michael Bundschuh, On Borcherds products associated with lattices of prime discriminant, Ramanujan J. 7 (2003), no. 1-3, 49-61. Rankin memorial issues. MR 2035791 (2005a:11057),
  • [5] Jan Hendrik Bruinier and Jens Funke, On two geometric theta lifts, Duke Math. J. 125 (2004), no. 1, 45-90. MR 2097357 (2005m:11089),
  • [6] Bumkyu Cho and Youngju Choie, Zagier duality for harmonic weak Maass forms of integral weight, Proc. Amer. Math. Soc. 139 (2011), no. 3, 787-797. MR 2745632 (2012b:11066),
  • [7] Martin Eichler and Don Zagier, The theory of Jacobi forms, Progress in Mathematics, vol. 55, Birkhäuser Boston Inc., Boston, MA, 1985. MR 781735 (86j:11043)
  • [8] Chang Heon Kim, Traces of singular values and Borcherds products, Bull. London Math. Soc. 38 (2006), no. 5, 730-740. MR 2268356 (2007h:11052),
  • [9] H. Maass, Lectures on modular functions of one complex variable, 2nd ed., Tata Institute of Fundamental Research Lectures on Mathematics and Physics, vol. 29, Tata Institute of Fundamental Research, Bombay, 1983. With notes by Sunder Lal. MR 734485 (85g:11034)
  • [10] Ameya Pitale, Jacobi Maaß forms, Abh. Math. Semin. Univ. Hambg. 79 (2009), no. 1, 87-111. MR 2541345 (2010f:11075),
  • [11] Don Zagier, Traces of singular moduli, Motives, polylogarithms and Hodge theory, Part I (Irvine, CA, 1998), Int. Press Lect. Ser., vol. 3, Int. Press, Somerville, MA, 2002, pp. 211-244. MR 1977587 (2004h:11037)
  • [12] S. Zwegers, Mock theta functions, Ph.D. thesis, Universiteit Utrecht, The Netherlands, 2002.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 11F11, 11F30, 11F37, 11F50

Retrieve articles in all journals with MSC (2010): 11F11, 11F30, 11F37, 11F50

Additional Information

Bumkyu Cho
Affiliation: Department of Mathematics, Dongguk University-Seoul, 30 Pildong-ro 1-gil, Jung-gu, Seoul, 100-715, Republic of Korea

YoungJu Choie
Affiliation: Department of Mathematics, Pohang Mathematics Institute (PMI), POSTECH, Pohang, Republic of Korea

Received by editor(s): January 31, 2011
Received by editor(s) in revised form: June 6, 2011, and November 10, 2011
Published electronically: May 2, 2013
Additional Notes: The first author was partially supported by the Dongguk University Research Fund of 2012 and NRF 2010-0008426
The second author was partially supported by NRF-2011-0008928, NRF-2011-0030749 and NRF- 2008-0061325
Communicated by: Kathrin Bringmann
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society